Statins side effects: Drug can cause thrombocytopenia warns the NHS – signs on your body

Date:


“To our knowledge, this is the fourth reported case of atorvastatin-induced thrombocytopenia,” wrote the researchers.

A 69-year-old female with a history of hyperlipidemia (high cholesterol) presented to the hospital with atraumatic bruising, traumatic right knee hematoma, and multiple painless “blood blisters” which she noticed one day prior.

Her history was negative for bleeding disorders, anticoagulant use, and antiplatelet use. She started taking atorvastatin 20 mg daily about 10 weeks before presenting for hyperlipidemia.

The patient was found to have profound thrombocytopenia on admission to hospital. It was determined that atorvastatin use was behind the thrombocytopenia.



LEAVE A REPLY

Please enter your comment!
Please enter your name here

Share post:

Subscribe

Popular

More like this
Related

Best colour to paint your room to look bigger if you don't want to use white

Light colours for spaceIf opting for colours, one...

Sergio Perez sends clear message to Christian Horner as Red Bull star ignores critics

Sergio Perez has ignored his critics and sent...